Missouri, 2010Tornadoes and Hail in Missouri, December 30 to 31, 2010
December 30 to 31, 2010 · NWS SGF · 27 events in 10 counties and zones
Between the evening of the 30th and the morning of the 31st, two separate lines of thunderstorms produced significant severe weather across southwest Missouri including damaging wind, large hail, and deadly tornadoes. The first round of storms lifted out of Arkansas late on the evening of the 30th and the second round moved out of western Kansas shortly before daybreak on the 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 12
- Property damage
- $95 million
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Between the evening of the 30th and the morning of the 31st, two separate lines of thunderstorms produced significant severe weather across southwest Missouri including damaging wind, large hail, and deadly tornadoes. The first round of storms lifted out of Arkansas late on the evening of the 30th and the second round moved out of western Kansas shortly before daybreak on the 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 30, 9:50 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Dec 30, 9:50 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CST THU DEC 30 2010
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS HAD DEVELOPED AND WERE
MOVING NORTH ON AN AREA OF ISENTROPIC LIFT ALONG AND EAST OF THE
SLOW MOVING COLD FRONT OVER EASTERN KANSAS. WHILE THE ISENTROPIC
GRADIENT IS NOT VERY STEEP ON THE 295K SURFACE...THE 45 TO 55KTS
OF UPSLOPE FLOW...WHERE CONDENSATION PRESSURE DEFICITS ARE
GENERALLY LESS THAN 2MB...INDICATE THAT THE AIRMASS OVER THE
REGION WOULD SUPPORT SOME CONVECTIVE STORMS. CONTINUING WAA AT THE
SURFACE AND ALOFT WILL ACT TO KEEP THE ATMOSPHERE MODERATELY
UNSTABLE..WITH CURRENT MUCAPE VALUES UP TO 500J/KG AND LITTLE OR
NO CINH NOTED. IN ADDITION...0-6KM BULK SHEAR VALUES OF 50-60KTS
WOULD PROVIDE FOR SOME SHEAR THOUGH THE PARALLEL NATURE WOULD TEND
TO SHEAR THE STORMS OUT BEFORE BECOMING SEVERE. CURRENT THINKING
WOULD SUGGEST THAT THE MAIN THREAT WITH ANY STORM THAT CAN TAKE
ADVANTAGE OF THE LIMITED INSTABILITY WOULD PRODUCE WINDS AROUND
50MPH AND HAIL TO PENNY SIZE.
EXPECT ANY STRONGER STORMS TO BE MORE COINCIDENT TO THE COLD FRONT
AND ITS PASSAGE EARLY FRIDAY MORNING. WILL CONTINUE TO MONITOR THE
ENVIRONMENT AND RADAR TRENDS AT THIS TIME.
HATCH
&&
.DISCUSSION...
MAIN FORECAST FOCUS IN THIS PACKAGE WILL CONTINUE TO DEAL WITH
WINDY AND MILD CONDITIONS THIS AFTERNOON INTO TOMORROW...AND WITH
SHOWER AND THUNDERSTORM POTENTIAL LATE THIS EVENING INTO FRIDAY
AFTERNOON.
CURRENTLY...THE WARM FRONT THAT PASSED THROUGH THE AREA LAST NIGHT
AND THE ASSOCIATED SURFACE LOW HAVE NOW PUSHED INTO IOWA THIS
AFTERNOON. GUSTY WINDS CONTINUE TO OCCUR ACROSS THE AREA DUE TO
THE TIGHT PRESSURE GRADIENT AND FROM STRONG WINDS ALOFT MIXING
DOWN. WINDS WILL REMAIN ON THE BREEZY AND GUSTY SIDES FOR THE
REMAINDER OF THE AFTERNOON INTO THE OVERNIGHT HOURS...AS A TIGHT
PRESSURE GRADIENT REMAINS OVER THE AREA.
A COLD FRONT IS PUSHING SOUTH INTO CENTRAL KANSAS INTO WESTERN
IOWA THIS AFTERNOON BEHIND THE SURFACE LOW. EXPECT THE FRONT TO
CONTINUE TO PUSH TO THE SOUTH AND STALL ACROSS SOUTHWESTERN
KANSAS TO THE NORTHEAST THROUGH KANSAS CITY ON OFF TO THE NORTH.
DO NOT EXPECT IT TO REACH THE NORTHWESTERN PORTIONS OF THE CWA
TONIGHT...RESULTING IN MILD CONDITIONS PERSISTING ACROSS THE AREA
AS LOWS ONLY DROP INTO THE 50S.
AN UPPER LEVEL LOW IS ALSO LOCATED ACROSS THE SOUTHWESTERN US
WHERE IT SHOULD SOON STOP DIGGING AND BEGIN TO LEVEL OFF AND LIFT
TO THE NORTH NORTHEAST TONIGHT INTO TOMORROW. SURFACE LOW PRESSURE
WILL CONTINUE TO DEEPEN ACROSS THE OKLAHOMA PANHANDLE AND PUSH
EAST TONIGHT AS THE UPPER LEVEL LOW LEVELS OFF. THE LOW WILL PUSH
INTO EASTERN KANSAS BY TOMORROW MORNING AND WILL HELP KEEP THE
COLD FRONT FROM PUSHING ANY FARTHER TO THE SOUTH TONIGHT. AS THE
UPPER LEVEL LOW LIFTS TO THE NORTH THE SURFACE LOW WILL BEGIN TO
LIFT TO THE NORTH NORTH EAST LATE TOMORROW THROUGH THE DAY FRIDAY.
A STRONG LOW LEVEL JET AND ISENTROPIC LIFT WILL SPREAD OVER THE
AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS THE SYSTEM
APPROACHES. SOME ELEVATED INSTABILITY IS DEVELOPING AND WILL
REMAIN OVER THE AREA INTO TOMORROW. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE TONIGHT...WITH THE BETTER CHANCES
EAST OF HIGHWAY 65 WHERE THE BETTER LIFT WILL BE. SMALL TO
POSSIBILITY MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE
STRONG STORMS TONIGHT AGAIN GENERALLY EAST OF HIGHWAY 65.
FORCING ALONG THE DRY LINE DOES NOT APPEAR TO BE ALL THAT STRONG
AND INSTABILITY WILL LIKELY BE LIMITED. THE BETTER UPPER LEVEL
HEIGHT FALLS WILL REMAIN WEST AND NORTH OF THE AREA...AND WITH IT
MOVING ITO THE AREA DURING THE MORNING HOURS WILL ALSO LIMIT
INSTABILITY. WIND SHEAR WILL BE VERY STRONG ACROSS THE AREA AND
WITH THE WEAK FORCING AND INSTABILITY MAY ACTUALLY LIMIT
THUNDERSTORM POTENTIAL LATE TONIGHT INTO EARLY FRIDAY AS STORMS
MAY BE SHEARED APART.
AS THE SURFACE LOW LIFTS NORTH TOMORROW THE COLD FRONT SHOULD
SURGE TO THE SOUTHEAST AND OVERTAKE THE DRY LINE EITHER OVER THE
EASTERN CWA OR JUST TO THE EAST. THERE WILL BE STRONGER FORCING
ALONG THE FRONT AS IT OVERTAKES THE DRY LINE AND INSTABILITY MAY
BE STRONGER ACROSS SOUTH CENTRAL MISSOURI AND ESPECIALLY ON OFF TO
THE SOUTH AND SOUTHEAST AS THE FRONT/DRY LINE PASSAGE WILL NOT
OCCUR UNTIL THE AFTERNOON HOUR. SO...COULD SEE JUST A FEW SHOWERS
WITH EMBEDDED THUNDER TRYING TO DEVELOP ALONG THE DRY LINE ACROSS
MUCH OF THE AREA BUT STRUGGLING. THE INTENSITY IN THE STORMS MAY
THEN BEGIN TO INCREASE ACROSS THE FAR EASTERN CWA BEFORE REALLY
RAMPING UP TO THE SOUTHEAST OF THE AREA AS THE LINE OF STORMS
ENTERS AN ENVIRONMENT WITH MORE INSTABILITY. IF ANY STORMS CAN
DEVELOP ALONG THE DRY LINE/COLD FRONT THE WIND SHEAR INDICANTS
THAT THEY SHOULD FORM INTO A LINE OR A BROKEN LINE. DUE TO THE
STRONG WIND SHEAR THAT WILL BE IN PLACE STRONG WINDS WILL BE THE
MAIN RISK. HOWEVER...THERE WILL BE A LOW END POTENTIAL FOR BRIEF
WEAK TORNADOES DUE TO THE STRONG WIND SHEAR. MUCH DRIER AIR WILL
SPREAD INTO THE AREA BEHIND THE FRONT ENDED THE PRECIPITATION
QUICKLY BEHIND THE DRY LINE/FRONTAL PASSAGE.
ACROSS THE WESTERN CWA THE COLD FRONT WILL AGAIN LAG A BIT BEHIND
THE DRY LINE. THIS WILL RESULT IN DRIER AIR TO SPREAD INTO THE AREA
AS TEMPERATURES WILL DO NOT DROP OFF MUCH DURING THE MORNING
HOURS. GUSTY AND BREEZY WINDS WILL CONTINUE BEHIND THE
DRY LINE...WHICH COULD RESULT IN AN ELEVATED TO SIGNIFICANT FIRE
WEATHER CONDITIONS ACROSS THE WESTERN CWA...ESPECIALLY IF THESE
AREAS DO NOT RECEIVE ANY RAINFALL.
TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONTAL PASSAGE
TOMORROW AFTERNOON WITH LOWS DROPPING INTO THE 20S AND UPPER
TEENS FRIDAY NIGHT...AFTER HIGHS IN THE 60S OCCUR ON FRIDAY. MUCH
COLDER AND DRY CONDITIONS WILL OCCUR THIS WEEKEND WITH LOWS IN THE
TEENS AND 2OS AND HIGHS IN THE 20S AND 30S. A GRADUAL WARMING
TREND AND DRY CONDITIONS WILL OCCUR FROM EARLY NEXT WEEKEND
THROUGH THE MIDDLE OF THE WEEK AS THE AREA WILL BE IN A MORE
ZONAL UPPER LEVEL FLOW PATTERN.
WISE
&&
.AVIATION...
FOR THE 00Z TAFS...A SIGNIFICANT WARM AND MOIST AIR MASS FROM THE
GULF REGION WILL CONTINUE TO MOVE INTO THE REGION THIS EVENING AND
OVERNIGHT IN ADVANCE OF A SURFACE LOW AND COLD FRONT THAT WILL
MOVE INTO THE AREA BY EARLY FRIDAY MORNING. STRONG LOW LEVEL WINDS
IN ADVANCE OF THE SYSTEM WILL PRODUCE LOW LEVEL WIND SHEAR FOR
AERODROMES ACROSS THE OZARKS GENERALLY BETWEEN 03 AND 10Z. EXPECT
VISIBILITY AND CEILINGS TO FALL TO MVFR CONDITIONS AFTER
09Z...ESPECIALLY WHERE SHOWERS DEVELOP. THERE IS SOME INSTABILITY
AVAILABLE THIS EVENING WHICH WILL HAVE THE POTENTIAL TO PRODUCE
SOME ISOLATED TO WIDELY SCATTERED CONVECTION OVERNIGHT. HAVE
INCLUDED CB IN THE TAFS AS A RESULT WITH NO STRONG INDICATION WITH
WHERE STORMS MAY DEVELOP PRIOR TO THE FRONTAL FORCING FRIDAY
MORNING. THERE WILL LIKELY BE SOME LINGERING MVFR TO VFR CEILINGS
REMAINING INTO THE MORNING HOURS WITH CLEARING SKIES AND VFR
CONDITIONS LATE IN THE DAY FRIDAY.
HATCH
&&
.CLIMATE...
HISTORICAL TEMPERATURE SWINGS FOR THE NEW YEAR...
CURRENT FORECASTS CONTINUE TO INDICATE A SIGNIFICANT TEMPERATURE
CHANGE IS IN STORE FOR THE SPRINGFIELD AREA BETWEEN NEW YEARS EVE
AND NEW YEARS DAY. A QUICK LOOK BACK INTO THE CLIMATOLOGICAL
RECORD BOOKS SUGGESTS THAT A TEMPERATURE SWING OF 35 DEGREES OR
GREATER BETWEEN THE HIGH TEMPERATURE ON NEW YEARS EVE AND THE LOW
TEMPERATURE ON NEW YEARS DAY OCCURS ABOUT ONCE EVERY 12-13 YEARS.
SINCE 1888/1889 (122 YEARS)...THERE HAVE BEEN 9 YEARS THAT HAVE
HAD TEMPERATURE SWINGS OF 35 DEGREES OR GREATER.
THE LATEST TEMPERATURE FORECAST IS FOR A HIGH OF 60 ON
FRIDAY...WITH A LOW OF 19 ON NEW YEARS DAY. A TEMPERATURE SWING OF
40 DEGREES OR GREATER HAS OCCURRED 5 TIMES SINCE 1888/1889 DURING
NEW YEARS EVE/DAY OF THE FOLLOWING YEARS...
1910/1911...42 DEGREES
1919/1920...40 DEGREES
1933/1934...40 DEGREES
1941/1942...43 DEGREES
1951/1952...55 DEGREES
WHILE A DROP OF 41 DEGREES BETWEEN FRIDAY AND SATURDAY REMAINS A
RATHER UNPLEASANT THOUGHT...IT COMES NOWHERE NEAR THE HISTORICAL
RECORD OF NEW YEARS EVE 1951 AND NEW YEARS DAY 1952. THE HIGH ON
NEW YEARS EVE WAS A WHOPPING 76 DEGREES (DAILY HIGH TEMPERATURE
RECORD FOR DEC 31)...BEFORE TEMPERATURES PLUMMETED TO 21 DEGREES FOR
THE LOW ON NEW YEARS DAY OF 1952.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 30, 8:18 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CST THU DEC 30 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
818 PM CST THU DEC 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.
WEATHER HAZARDS EXPECTED...
THE NON THUNDERSTORM WIND RISK IS LIMITED.
THE LIGHTNING RISK IS LIMITED FOR LATE TONIGHT.
THE HAIL RISK IS LIMITED FOR LATE TONIGHT.
THE THUNDERSTORM WIND GUST RISK IS LIMITED FOR LATE TONIGHT.
DISCUSSION...
BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT AS
LOW PRESSURE DEVELOPS ACROSS THE PLAINS. SUSTAINED WIND OF
10 TO 20 MPH WITH GUSTS AROUND 30 MPH CAN BE EXPECTED INTO
TONIGHT...MAINLY WEST OF A GALENA TO HARTVILLE TO ROLLA LINE.
SCATTERED THUNDERSTORMS REMAIN POSSIBLE LATE THIS EVENING INTO
THE OVERNIGHT HOURS ACROSS THE OUTLOOK AREA. MOST IF NOT ALL OF
THE STORMS THAT DO DEVELOP WILL REMAIN BELOW SEVERE
LIMITS...WITH A FEW STORMS POSSIBLY PRODUCING SMALL HAIL.
STRONGER THUNDERSTORMS MAY DEVELOP LATE TONIGHT ACROSS EASTERN
KANSAS AND OKLAHOMA AND PUSH INTO THE AREA. THE AMOUNT OF
AVAILABLE INSTABILITY REMAINS IN QUESTION FOR THESE ADDITIONAL
THUNDERSTORMS TO DEVELOP. IF THEY CAN DEVELOP A FEW OF THESE
STORMS MAY APPROACH THE HIGHWAY 71 CORRIDOR BY SUNRISE. HAIL TO
THE SIZE OF PENNIES AND WIND GUSTS TO 50 MPH WOULD BE THE MAIN
THREATS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LINE OR BROKEN LINE OF THUNDERSTORMS MAY MOVE EAST INTO
WESTERN MISSOURI FRIDAY MORNING AS A DRY LINE SURGES EAST OUT OF
KANSAS. ALTHOUGH INSTABILITY WILL BE LIMITED...STRONG WIND SHEAR
WILL SUPPORT AN ELEVATED RISK OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WOULD BE
DAMAGING STRAIGHT LINE WINDS TO 60 MPH. GIVEN THE MAGNITUDE OF
EXPECTED WIND SHEAR...VERY LOW PROBABILITIES ALSO EXIST FOR AN
ISOLATED BRIEF TORNADO. ANY STORMS THAT DEVELOP ARE EXPECTED TO
PUSH OUT OF CENTRAL MISSOURI BY DUSK ON FRIDAY.
A DRIER AIRMASS IN...THE WAKE OF A THE DRY LINE IS EXPECTED TO
PRODUCE BRISK AND GUSTY SOUTHERLY WINDS FRIDAY AFTERNOON. AN
ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER RISK MAY OCCUR AS A
RESULT...ESPECIALLY IN AREAS THAT DO NOT RECEIVE RAINFALL
THROUGH FRIDAY MORNING.
A COLD FRONT WILL THEN PUSH THROUGH THE OUTLOOK AREA FROM LATE
FRIDAY AFTERNOON INTO FRIDAY EVENING AND BRING MUCH COLDER
TEMPERATURES INTO THE REGION. WIND CHILLS IN THE SINGLE DIGITS
TO LOWER TEES ARE EXPECTED NEW YEARS MORNING AND THROUGH THE
WEEKEND ACROSS MUCH OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
HATCH
Event by event
11 tornado, 9 hail, 4 thunderstorm wind, 2 funnel cloud, 1 lightning. Local standard time, as filed.
Tornado, Stone
- When
- December 30, 11:19 PM CST to 11:24 PM CST
- Where
- Stone County, 2.28 mi NW of Blue Eye to 2.37 mi NW of Blue Eye
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 30 yd
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.525, -93.426
The Stone County Office of Emergency Management surveyed damage from a tornado approximately three miles south-southeast of Lampe. There was minor damage to one frame home and one mobile home. There was damage to two large farm gas tanks, a stock trailer, and an outbuilding. The peak wind speeds were estimated at 65 miles per hour.
Tornado, Stone
- When
- December 30, 11:26 PM CST to 11:40 PM CST
- Where
- Stone County, 3.1 mi E of Lampe to 3.96 mi S of Notch
- Rating
- EF1
- Path length
- 3.15 mi
- Path width
- 300 yd
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.571, -93.374
The NWS storm survey revealed that a strong EF-1 tornado impacted the eastern shore line of the Highway DD peninsula. This tornado crossed six different coves, damaging or destroying 11 boat docks. There were approximately 25 boats that were either damaged or destroyed. Approximately 60 homes experienced minor to moderate roof damage. One well built brick home had lost its entire roof. This home was located in the Trails End community. The peak wind speeds were estimated at 110 miles per hour.
Tornado, Stone
- When
- December 31, 12:17 AM CST to 12:22 AM CST
- Where
- Stone County, 3.73 mi S of Notch to 2.38 mi SSE of Notch
- Rating
- EF0
- Path length
- 1.75 mi
- Path width
- 75 yd
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.616, -93.350
An EF-0 tornado touched down along the southern point of the Indian Point peninsula. The tornado impacted a neighborhood with frame homes prior to damaging the eastern shore ling of the peninsula. Four coves were affected by this tornado damaging approximately six boat docks and four boats . These boat docks had mainly open slips. There was damaged to one boat dock at Rock Lane Resort. The peak wind speeds were estimated at 70 miles per hour.
Tornado, Christian
- When
- December 31, 12:18 AM CST to 12:38 AM CST
- Where
- Christian County, 3.1 mi W of Bruner to 2.61 mi N of Abadyl
- Rating
- EF1
- Path length
- 5.27 mi
- Path width
- 250 yd
- Continued into
- Webster, Mo (SGF)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.028, -93.035
A NWS survey team confirmed an EF-1 tornado. The width of the tornado varied from 50 to 250 yards wide starting in Christian County and continuing into Webster County. The estimated wind speeds ranged from 80 to 105 miles per hour. One trailer home was spun 180 degrees and displaced 150 yards. A large barn was severely damaged, losing its roof with several collapsed walls. There were numerous trees snapped and uprooted. There were many trees blown down across roadways along the damage path. There were numerous outbuildings damaged and destroyed.
Tornado, Webster
- When
- December 31, 12:31 AM CST to 12:38 AM CST
- Where
- Webster County, 3.15 mi WSW of Olga to 1.88 mi NW of Olga
- Rating
- EF0
- Path length
- 3.1 mi
- Path width
- 150 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.087, -92.975
A NWS survey team confirmed the EF-1 tornado that touched down in Christian County diminished to EF-0 intensity as it tracked into Webster County. There were numerous trees uprooted and outbuildings damaged.
Thunderstorm Wind, Stone
- When
- December 31, 12:35 AM CST to 12:40 AM CST
- Where
- Stone County, 2.15 mi NNW of Notch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.697, -93.369
A trained spotter reported power flashes near Branson West via of the local media.
Hail, Webster
- When
- December 31, 12:55 AM CST
- Where
- Webster County, 1.3 mi ESE of Niangua Jct
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.390, -92.830
Lightning, Laclede
- When
- December 31, 1:10 AM CST
- Where
- Laclede County, 2.65 mi N of Lebanon
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 37.718, -92.669
A lightning strike struck a large two story home just north of Lebanon. The resultant fire burned down the home and was a complete lost.
Hail, Laclede
- When
- December 31, 1:31 AM CST
- Where
- Laclede County, 1.29 mi ENE of Drynob
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.640, -92.450
Thunderstorm Wind, Pulaski
- When
- December 31, 1:36 AM CST to 1:38 AM CST
- Where
- Pulaski County, 0.69 mi S of Richland Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.860, -92.400
The Laclede County Emergency Management Office estimated a 60 mile per hour wind gust.
Hail, Pulaski
- When
- December 31, 2:04 AM CST
- Where
- Pulaski County, 0.88 mi SE of Dixon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.990, -92.090
Thunderstorm Wind, Pulaski
- When
- December 31, 2:04 AM CST to 2:06 AM CST
- Where
- Pulaski County, 0.88 mi SE of Dixon
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.990, -92.090
The public reported a 65 mile per hour wind gust.
Tornado, Stone
- When
- December 31, 7:50 AM CST to 7:57 AM CST
- Where
- Stone County, 0.73 mi W of Blue Eye to 0.86 mi NNE of Blue Eye
- Rating
- EF0
- Path length
- 2.25 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.499, -93.413
An EF-0 tornado touched down in Carrol County, Arkansas and moved into Stone County, Missouri. This tornado caused damage near an open field southwest of the intersection of Highway 86 and Highway 13 north of Blue Eye. The tornado knocked down several trees while destroying a carport at a residence. The tornado lifted as it was crossing Highway 13. The peak wind speeds were estimated at 65 miles per hour.
Hail, Christian
- When
- December 31, 7:55 AM CST
- Where
- Christian County, 1.49 mi NNE of Nixa
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.070, -93.290
Hail, Greene
- When
- December 31, 8:07 AM CST
- Where
- Greene County, 2.14 mi SSW of Turners
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.150, -93.160
Tornado, Polk
- When
- December 31, 8:37 AM CST to 8:41 AM CST
- Where
- Polk County, 2.32 mi NNW of Burns to 2.23 mi SSE of Violet
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.631, -93.336
A NWS survry team determined that an EF-0 tornado briefly touched down and caused an intermittent damage path. The path extended from near the intersection of Country Roads 155 and 430 to near the intersection of County Roads 170 and 420. The damage from this tornado was sparse due to its weak intensity and it tracked mainly across open fields. Three structures suffered minor damage, including a portion of a roof removed from one home.
Hail, Webster
- When
- December 31, 8:42 AM CST
- Where
- Webster County, 1.79 mi WNW of Bracken
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.340, -92.830
Hail, Wright
- When
- December 31, 9:05 AM CST
- Where
- Wright County, 3.5 mi S of Hartville
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.200, -92.530
Hail, Wright
- When
- December 31, 9:05 AM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.110, -92.580
Hail, Wright
- When
- December 31, 9:10 AM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.110, -92.580
Thunderstorm Wind, Wright
- When
- December 31, 9:25 AM CST to 9:30 AM CST
- Where
- Wright County, 1.1 mi E of Green Mtn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.330, -92.310
Amateur radio operator reported structure damage 5 miles north of Dawson.
Funnel Cloud, Pulaski
- When
- December 31, 9:32 AM CST to 9:37 AM CST
- Where
- Pulaski County, 0.03 mi NNE of Buckhorn
- Reported by
- Law Enforcement
- Coordinates
- 37.780, -92.270
There was a funnel cloud reported south of Buckhorn near the intersection of Highway 17 and Cannon Range Road.
Tornado, Pulaski
- When
- December 31, 9:43 AM CST to 10:03 AM CST
- Where
- Pulaski County, 2.23 mi W of Bloodland to 2.53 mi ENE of (Tbn)ft Leonard Wood
- Rating
- EF3
- Path length
- 7.5 mi
- Path width
- 500 yd
- Injuries
- 4 direct, 0 indirect
- Property damage
- $90 million
- Reported by
- NWS Storm Survey
- Coordinates
- 37.686, -92.190
A NWS storm survey team determined that a tornado occurred over Fort Leonard Wood. Numerous homes were destroyed on the east side of the base. Several homes suffered complete wall damage. A total of 159 homes were damaged with 41 destroyed and 32 others with significant damage. Extensive to moderate damage occurred to numerous military training areas, moderate damage occurred to installation utility systems, and extensive damage occurred in one installation family housing area. The water treatment plant on the base was severely damage which completely lost its second level of the building. The tornado disrupted the base's power supply system, shut off the water system, and damaged gas lines on the base.
Tornado, Phelps
- When
- December 31, 10:06 AM CST to 10:26 AM CST
- Where
- Phelps County, 1.67 mi ENE of Rolla Downtown Arpt to 3.26 mi WNW of Flag Spgs
- Rating
- EF3
- Path length
- 11 mi
- Path width
- 500 yd
- Deaths
- 2 direct, 0 indirect
- Injuries
- 6 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 37.939, -91.802
A NWS survey team determined that an EF-3 tornado occurred north of Rolla. The heaviest damage occurred between state Highway E and County Road 8040. Two single wide mobile homes were completely destroyed with debris thrown upstream while the frames were detached. Two fatalities occurred in one of these homes. A two story home had all but its interior walls destroyed. Several cars were thrown with one vehicle thrown over the destroyed home. Minor to moderate roof and tree damage occurred at various locations near the starting point to Highway 63 north of Rolla. There was primarily tree damage between Highway 63 and Highway 68.
Tornado, Dent
- When
- December 31, 10:12 AM CST to 10:16 AM CST
- Where
- Dent County, 1 mi ESE of Lecoma to 1.45 mi WNW of Lake Spg
- Rating
- EF1
- Path length
- 1.23 mi
- Path width
- 100 yd
- Continued into
- Phelps, Mo (SGF)
- Deaths
- 2 direct, 0 indirect
- Property damage
- $450,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.775, -91.713
The NWS survey team determined that an EF-1 tornado occurred. The tornado was estimated to be 100 yards wide along County Road 2050 near Lecoma with estimated winds of 90 to 100 mph. The tornado tracked approximately 1.5 miles before entering into rural Phelps County. Several structures had extensive damage or were destroyed along its path including a mobile home near Lecoma where 2 fatalities occurred.
Funnel Cloud, Phelps
- When
- December 31, 10:16 AM CST to 10:21 AM CST
- Where
- Phelps County, 0.67 mi NNW of Northwye
- Reported by
- Law Enforcement
- Coordinates
- 37.979, -91.773
Law enforcement reported a funnel cloud one mile north of Rolla.
Tornado, Phelps
- When
- December 31, 10:16 AM CST to 10:32 AM CST
- Where
- Phelps County, 4.57 mi W of Seaton to 2.45 mi WSW of Austria
- Rating
- EF1
- Path length
- 5.55 mi
- Path width
- 440 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.791, -91.703
The NWS survey team determined that the EF-1 tornado that touched down and caused two fatalities near Lecoma in Dent County tracked into southern Phelps County where it enlarged to around a quarter mile wide near County Road 179. The tornado ended around County Road 154 as an EF-0 about 50 yards wide. The tornado downed several trees and damaged power lines in Phelps County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, December 30 to 31, 20104 deaths · 10 injured · $1.9 million · EF3 · 12 events
- Winter Weather in South Dakota, December 30, 20104 injured · 4 events
- Blizzard and Winter Storm in South Dakota, December 30 to 31, 201028 events
- Blizzard in South Dakota, December 30, 201026 events
- Winter Weather in Nebraska, December 30 to 31, 201024 events
- Winter Storm in Nebraska, December 30 to 31, 201023 events
- Blizzard and Winter Storm in Colorado, December 30 to 31, 201020 events
- Wildfire and Damaging Winds in Texas, December 30, 2010$20,000 · 66 kt wind · 5 events
- Blizzard in Minnesota, December 30 to 31, 201013 events
- Blizzard in Nebraska, December 30 to 31, 201010 events
- Blizzard and Winter Storm in Minnesota, December 30 to 31, 201010 events
- Blizzard in North Dakota, December 30 to 31, 201010 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267563, 267564, 267566, 267568, 275103, 267706, 266968, 267562, 266967, 267708, 266966, 267709, 267573, 266965, 266964, 267574, 266963, 266961, 266962, 266960, 267707, 267561, 267576, 267577, 267705, 267703, 275104.